Alert archive / Texas / Freeze Warnings in 2015
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 21, 2015, 2:35 PM CST for 13 counties in Texas. It took effect at Nov 22, 2015, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2015, 2:35 PM CST (20:35 UTC)
- In effect from
- Nov 22, 2015, 12:00 AM CST
- Expired
- Nov 22, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWUS74 KEWX 212035 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CST SAT NOV 21 2015 ...GUSTY NORTH WINDS ACROSS SOUTH CENTRAL TEXAS TODAY AND FREEZING TEMPERATURES EXPECTED ON THE PLATEAU OVERNIGHT... .A STRONG COLD FRONT HAS PASSED THROUGH SOUTH CENTRAL TEXAS TODAY...BRINGING GUSTY NORTH WINDS THROUGHOUT THE AFTERNOON AND SHOULD PERSIST INTO THE EARLY EVENING. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL AROUND SUNSET. ADDITIONALLY...MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT TONIGHT WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY. TEMPERATURES WILL APPROACH FREEZING AFTER MIDNIGHT AND SOME AREAS MAY EVEN FALL INTO THE UPPER 20S. TXZ171-172-183>190-220600- /O.NEW.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/ /O.CON.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 235 PM CST SAT NOV 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * WINDS...25 TO 35 MPH GUSTING UP TO 45 MPH. * TEMPERATURE...UPPER 20S TO LOW 30S. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT IS VULNERABLE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ173-191>194-202>209-217>225-228-212300- /O.CON.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 235 PM CST SAT NOV 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TB3
3 follow-up statements
809 WWUS74 KEWX 212308 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 PM CST SAT NOV 21 2015 ...FREEZING TEMPERATURES EXPECTED ON THE PLATEAU AND FOR PORTIONS OF THE HILL COUNTRY OVERNIGHT... MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT INTO EARLY SUNDAY MORNING WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY. TEMPERATURES WILL APPROACH FREEZING AFTER MIDNIGHT AND SOME AREAS MAY EVEN FALL INTO THE UPPER 20S. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9AM TO 10AM SUNDAY MORNING. TXZ171-172-183>190-221100- /O.EXP.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/ /O.CON.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 508 PM CST SAT NOV 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * TEMPERATURE...UPPER 20S TO LOW 30S. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT IS VULNERABLE TO FREEZING TEMPERATURES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ173-191>194-202>209-217>225-228-220015- /O.EXP.KEWX.WI.Y.0004.000000T0000Z-151121T2300Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 508 PM CST SAT NOV 21 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... ISOLATED AREAS ALONG THE I-35 CORRIDOR WILL CONTINUE TO GUST TO 30 TO 35 MPH THROUGH 7PM TO 8PM AS SUSTAINED WIND SPEEDS SLOWLY REDUCE TO 15-20 MPH. WINDS WILL CONTINUE TO LOWER AFTER 9PM WITH VALUES IN THE 10-15 MPH RANGE. EVEN LOWER WIND SPEEDS ARE EXPECTED FOR THE HILL COUNTRY AND RIO GRANDE PLAINS OVERNIGHT WHERE THE COLDEST TEMPERATURES ARE EXPECTED. $$ ALLEN
969 WWUS74 KEWX 220425 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1025 PM CST SAT NOV 21 2015 ...FREEZING TEMPERATURES EXPECTED ON THE PLATEAU AND FOR PORTIONS OF THE HILL COUNTRY OVERNIGHT... MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT INTO EARLY SUNDAY MORNING WHICH WILL RESULT IN THE FIRST FREEZE OF THE SEASON ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY. WIND CHILL VALUES WILL ALSO COULD DROP AS LOW AS THE MID 20S IN A FEW LOCATIONS DURING THE LATE EVENING. TEMPERATURES WILL APPROACH FREEZING AFTER MIDNIGHT AND SOME AREAS WILL LIKELY FALL INTO THE UPPER 20S. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9AM TO 10AM SUNDAY MORNING. TXZ171-172-183>190-221230- /O.CON.KEWX.FZ.W.0002.151122T0600Z-151122T1500Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 1025 PM CST SAT NOV 21 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * TEMPERATURE...UPPER 20S TO LOW 30S. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT IS VULNERABLE TO FREEZING TEMPERATURES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALLEN
942 WWUS74 KEWX 220903 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 AM CST SUN NOV 22 2015 ...FREEZING TEMPERATURES EXPECTED IN MUCH OF THE EDWWARDS PLATEAU...HILL COUNTRY TO ALONG HIGHWAY 90 EARLY THIS MORNING... TEMPERATURES ARE MUCH COLDER EARLY THIS MORNING. THIS HAS RESULTED IN THE FIRST FREEZE TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY AND EDWARDS PLATEAU. TEMPERATURES WILL ALSO FALL TO FREEZING OR JUST BELOW ALONG HIGHWAY 90 PORTIONS OF THE ESCARPMENT BY SUNRISE. TEMPERATURES IN THE MID 20S TO NEAR FREEZING CAN BE EXPECTED IN THE WARNING AREA. THE COLDEST READINGS WILL GENERALLY BE IN LOW LYING AREAS AND RIVER VALLEYS. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 10 AM CST THIS MORNING. TXZ202>204-221500- /O.EXA.KEWX.FZ.W.0002.000000T0000Z-151122T1500Z/ KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE...HONDO 303 AM CST SUN NOV 22 2015 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TEMPERATURE...30 TO 32. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT IS VULNERABLE TO FREEZING TEMPERATURES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ171-172-183>190-221500- /O.CON.KEWX.FZ.W.0002.000000T0000Z-151122T1500Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 303 AM CST SUN NOV 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...MID 20S TO 32. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ALSO...PROTECT OR BRING IN OUTDOOR VEGETATION THAT IS VULNERABLE TO FREEZING TEMPERATURES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 21, 12:10 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 21, 12:10 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1210 PM CST SAT NOV 21 2015 .UPDATE... PLEASE SEE THE 18Z AVIATION FORECAST DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE CURRENT FORECAST PERIOD. THE MAIN CONCERN THROUGH EARLY THIS EVENING WILL BE GUSTY NORTH WINDS AT ALL TERMINALS. WE/LL CONTINUE NORTHERLY WINDS SUSTAINED 20-25KT WITH GUSTS 30-35KT ALONG I-35...WITH SLIGHTLY LOWER WIND SPEEDS AT KDRT. WIND SPEEDS SHOULD MANAGE TO DECREASE BY ABOUT 10KT AROUND 02Z...THEN AGAIN BETWEEN 06Z-08Z. VFR CLOUDS WITH BASES AROUND 4-5K AGL WILL CONTINUE TO SLOWLY THIN AT KDRT...WHILE CLEAR SKIES PERSIST ALONG THE I-35 CORRIDOR. && .PREV DISCUSSION... /ISSUED 1047 AM CST SAT NOV 21 2015/ UPDATE... COLD FRONT HAS NOW CLEARED THE MAJORITY OF THE CWA THIS MORNING AS IT QUICKLY PUSHED THROUGH THE AREA. THE FRONT ENTERED THE NORTHERN ZONES AROUND 12Z AND WILL BE EXITING BY 17Z SHOWING THE QUICK NORTH TO SOUTH TRANSLATION. BEEN MAKING HOURLY UPDATES TO THE TEMP GRIDS TO ACCOMMODATE THE COMPETING FRONTAL COOLING WITH THE DIURNAL WARMING. OBSERVED WINDS HAVE BEEN UP TO 40 MPH CONFINED MOSTLY TO THE FRONT PERIPHERY BUT STILL 20-30 KTS SUSTAINED HAS BEEN OBSERVED WELL BEHIND THE FRONT...EVEN IN SJT CWA. REMOVED THE REMAINING COUPLE HOURS OF CHC OR BETTER POPS IN THE SOUTHERN ZONES AND COASTAL PLAINS. OTHERWISE WILL CONTINUE TO MONITOR HOURLY T/TD/WIND GRIDS AS TO NOT STRAY FAR FROM REALITY. PREV DISCUSSION... /ISSUED 357 AM CST SAT NOV 21 2015/ STRONG WINDS AND THE COLDEST TEMPERATURES OF THE FALL SEASON EXPECTED BEHIND A COLD FRONT... SHORT TERM (TODAY THROUGH SUNDAY)... AN UPPER LEVEL TROUGH AND DENSE COLD AIR IS CAUSING A COLD FRONT TO SWEEP SOUTH ACROSS NORTHWESTERN TEXAS. AT 3 AM CST...THE FRONT EXTENDS ALONG A PECOS TO MINERAL WELLS LINE. IT WILL ENTER THE NORTHERN EDGES OF THE HILL COUNTRY BY 5 AM...SURGE ACROSS THE AUSTIN/SAN ANTONIO METRO AREAS BETWEEN 7 AND 8 AM...THEN EXIT SOUTH CENTRAL TEXAS BY 10 AM. A THIN LINE OF SHOWERS ACCOMPANIES THE FRONT WITH SCATTERED SHOWERS AHEAD OF IT. DEEPER MOISTURE NEAR THE COASTAL PLAINS MAY ALLOW FOR ISOLATED THUNDERSTORMS THERE. BEHIND THE FRONT...A TIGHT PRESSURE GRADIENT WILL BE ENHANCED BY MIXING OF 925-850 MB WINDS NEAR 50 KTS AS SKIES CLEAR MIDDAY INTO EARLY AFTERNOON. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED AND HAVE MAINTAINED A WIND ADVISORY FOR ALL OF SOUTH CENTRAL TEXAS FROM 6 AM UNTIL 5 PM TODAY. A RAPID DROP IN TEMPERATURES IS EXPECTED BEHIND THE FRONT...THEN A SLIGHT RECOVERY IS POSSIBLE THIS AFTERNOON UNDER SUNNY SKIES. WINDS DECOUPLE AFTER SUNSET. HOWEVER...A FAIRLY TIGHT PRESSURE GRADIENT CAUSES ONLY A SLOW DECREASE IN WINDS AS SURFACE HIGH PRESSURE BUILDS INTO CENTRAL TEXAS. REGARDLESS...CLEAR SKIES AND LOW DEWPOINTS ALLOW FOR TEMPERATURES TO DROP STEADILY AFTER SUNSET. LOW TEMPERATURES BELOW FREEZING CAN BE EXPECTED ALONG AND NORTH OF A PANDALE TO ROCKSPRINGS TO MEDINA TO BOERNE TO BURNET LINE. A FREEZE WARNING WILL LIKELY BE ISSUED IN LATER FORECASTS FOR TONIGHT INTO SUNDAY MORNING FOR THIS AREA. WEAKENING COLD ADVECTION ALLOWS FOR ONLY A SLOW WARMUP ON SUNDAY IN SPITE OF SUNNY SKIES. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... ANOTHER COLD NIGHT IS EXPECTED SUNDAY NIGHT AS THE SURFACE HIGH SETTLES OVER SOUTH CENTRAL TEXAS. LIGHT WINDS...LOW DEWPOINTS AND CLEAR SKIES WILL ENABLE TEMPERATURES TO PLUMMET WITH SUNSET. LOW TEMPERATURES BELOW FREEZING WILL SHIFT TO ALONG AND NORTHEAST OF A ROCKSPRINGS TO BANDERA TO NEW BRAUNFELS TO GIDDINGS LINE. A FREEZE WARNING WILL LIKELY BE ISSUED IN LATER FORECASTS FOR THIS AREA FOR SUNDAY NIGHT INTO MONDAY MORNING. A PATTERN CHANGE DEVELOPS LATER ON MONDAY INTO TUESDAY. AN UPPER LEVEL TROUGH MOVING ACROSS THE PACIFIC NORTHWEST DEVELOPS INTO A CLOSED LOW OVER THE GREAT BASIN. THE SURFACE HIGH MOVES OFF TO THE EAST AS SURFACE PRESSURES FALL IN THE PLAINS. SOUTHERLY LOWER LEVEL FLOW RETURNS WITH INCREASING MOISTURE. A SERIES OF WEAK UPPER LEVEL IMPULSES MOVING THROUGH THE WEST-SOUTHWEST FLOW ALOFT OVER TEXAS GENERATE ISOLATED LIGHT RAIN SHOWERS TUESDAY THROUGH WEDNESDAY NIGHT. ON THANKSGIVING DAY... DEEPER MOISTURE ALLOWS FOR SCATTERED SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS. A WARMING TREND BEGINS MONDAY NIGHT AND CONTINUES THROUGH THANKSGIVING DAY. MODELS DIVERGE ON FRIDAY. GFS LIFTS PART OF THE GREAT BASIN LOW EAST PHASING IT WITH AN UPPER LEVEL TROUGH MOVING EAST ALONG THE CANADIAN BORDER CAUSING A COLD FRONT TO MOVE ACROSS ALL OF SOUTH CENTRAL TEXAS. ECMWF KEEPS THE LOW OVER THE GREAT BASIN WITH NO PHASING WITH THE CANADIAN TROUGH AND HANGS UP THE FRONT OVER THE NORTHERN HILL COUNTRY. HAVE FAVORED THE GFS WITH THE FRONT DUE TO THE COLD DENSE AIRMASS BEHIND THE FRONT. BOTH MODELS HANG UP A 925 TO 850 MB BOUNDARY OVER CENTRAL TEXAS CREATING ANOTHER SOURCE OF LIFT FOR SHOWERS AND THUNDERSTORMS POSSIBLY GENERATING SOME HEAVIER RAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 36 55 35 60 / 30 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 64 35 55 29 59 / 30 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 67 35 57 32 61 / 30 0 0 0 0 BURNET MUNI AIRPORT 57 32 54 32 58 / 20 0 0 0 0 DEL RIO INTL AIRPORT 63 36 58 37 61 / 20 0 0 0 0 GEORGETOWN MUNI AIRPORT 63 32 54 30 59 / 20 0 0 0 0 HONDO MUNI AIRPORT 66 34 58 32 61 / 30 0 0 0 0 SAN MARCOS MUNI AIRPORT 65 36 55 32 59 / 30 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 66 36 56 33 60 / 40 0 0 0 0 SAN ANTONIO INTL AIRPORT 68 37 57 34 61 / 30 0 0 0 0 STINSON MUNI AIRPORT 69 38 58 34 61 / 30 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Nov 21, 5:01 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SAT NOV 21 2015 TXZ171>173-183>194-202>209-217>225-228-221115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SAT NOV 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BEHIND A COLD FRONT TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FOR THE PERIOD 6 AM TO 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FIRST FREEZES OF THE SEASON ARE EXPECTED OVER NORTHERN PARTS OF SOUTH CENTRAL TEXAS SUNDAY AND MONDAY DURING THE EARLY MORNING HOURS. ON SUNDAY...THE MOST LIKELY AREAS TO SEE A FREEZE WILL BE NORTH OF A LINE FROM PANDALE TO BOERNE TO BURNET. ON MONDAY... THE MOST LIKELY AREAS TO SEE A FREEZE WILL BE NORTH OF A LINE FROM WESTERN KERR COUNTY TO BANDERA TO NEW BRAUNFELS TO GIDDINGS. THIS DOES NOT INCLUDE SAN ANTONIO...BUT DOES INCLUDE MOST OF THE AUSTIN AREA. TAKE PRECAUTIONS TO PROTECT VULNERABLE VEGETATION AND OUTDOOR ANIMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.